MAUDE Adverse Event Report: ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urticaria (2278)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: -the entire amount (3 g) was used.-it was used for intraoperative hemostasis rather than prophylactic hemostasis.-the cleaning was performed.-it is unclear whether the length of hospital stay will be extended.-although the urticaria have improved, it is unclear whether the patient has been discharged from the hospital.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What were the diagnosis and indication for the index surgical procedure? 2.Was there any intraoperative concurrent use of other products? 3.What is the lot number? 4.Where was the surgicel used (on what tissue)? 5.Was the surgicel product left in place? was the excess irrigated and removed? 6.What was the onset date of the urticaria? 7.Were cultures performed? if yes, results? 8.What is physician¿s opinion as to the cause of this event? 9.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative urticaria? 10.What is the patient¿s current status? 11.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty (tka) procedure on (b)(6) 2025 and absorbable hemostat was used.The product was used in the wards/icu, and the day after the surgery, urticaria developed all over the body.Steroids were administered and the patient's condition improved 3 weeks later.The doctor thought that the powder was the cause, as he had previously treated one of the feet and the only change from then was the use of powder.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) corrected information: h6.Additional information was requested, and the following was obtained: 1.Where was the surgicel used (on what tissue)? knee.2.Was the surgicel product left in place? was the excess irrigated and removed? yes.3.What was the onset date of the urticaria? =>the day after surgery 4.What is physician¿s opinion as to the cause of this event? the surgeon believes that this product is the cause.5.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative urticaria? =>yes.6.What is the patient¿s current status? the patient is recovered after 3 weeks.The following information was requested, but unavailable: 1.What were the diagnosis and indication for the index surgical procedure? unknown.It is difficult to get additional information.2.Was there any intraoperative concurrent use of other products? unknown.It is difficult to get additional information.3.What is the lot number? unknown.It is difficult to get additional information.4.Were cultures performed? if yes, results? unknown.It is difficult to get additional information.5.What is the users experience w/ surgicel powder and other hemostatic agents? unknown.It is difficult to get additional information.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL POWDER USA - ABSORBABLE HEMOSTA
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23073940
Report Number2210968-2025-10565
Device Sequence Number11949295
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight62 KG